Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 545, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 7, 2011, 6:16 PM CST for Ellis County, Hill County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2011, 6:16 PM CST (00:16 UTC)
- Expired
- Nov 7, 2011, 7:15 PM CST
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Ellis County, TX, Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS54 KFWD 080016
SVRFWD
TXC139-217-080115-
/O.NEW.KFWD.SV.W.0545.111108T0016Z-111108T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CST MON NOV 7 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...
CENTRAL HILL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 715 PM CST
* AT 616 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARL'S CORNER...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ITALY AROUND 640 PM...
MAYPEARL AROUND 650 PM...
BARDWELL AROUND 705 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 2 AND 23...
I-35E BETWEEN MILE MARKERS 18 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REMEMBER...SEVERE THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE ADVANCE WARNING.
&&
LAT...LON 3226 9652 3207 9689 3204 9688 3193 9706
3206 9722 3227 9710 3227 9708 3229 9708
3241 9702
TIME...MOT...LOC 0016Z 213DEG 23KT 3208 9707
$$
85/NH3 follow-up statements
041
WWUS54 KFWD 080032
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CST MON NOV 7 2011
TXC139-217-080115-
/O.CON.KFWD.SV.W.0545.000000T0000Z-111108T0115Z/
ELLIS TX-HILL TX-
632 PM CST MON NOV 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR NORTH CENTRAL HILL AND SOUTHERN ELLIS COUNTIES...
AT 632 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILFORD...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ITALY AND MAYPEARL AROUND 645 PM CST...
BARDWELL AROUND 710 PM CST...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 5 AND 22...
I-35E BETWEEN MILE MARKERS 18 AND 28.
LAT...LON 3226 9652 3209 9688 3207 9689 3204 9689
3203 9707 3211 9716 3227 9710 3227 9708
3241 9702
TIME...MOT...LOC 0032Z 229DEG 23KT 3213 9697
$$
85/NH585
WWUS54 KFWD 080049
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CST MON NOV 7 2011
TXC217-080059-
/O.CAN.KFWD.SV.W.0545.000000T0000Z-111108T0115Z/
HILL TX-
649 PM CST MON NOV 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HILL COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3226 9652 3209 9688 3207 9689 3206 9693
3206 9694 3226 9708 3227 9708 3231 9706
3241 9702
TIME...MOT...LOC 0049Z 227DEG 18KT 3218 9689
$$
TXC139-080115-
/O.CON.KFWD.SV.W.0545.000000T0000Z-111108T0115Z/
ELLIS TX-
649 PM CST MON NOV 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR SOUTHERN ELLIS COUNTY...
AT 649 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ITALY...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYPEARL AROUND 655 PM CST...
BARDWELL AROUND 715 PM CST...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 13 AND 22...
I-35E BETWEEN MILE MARKERS 19 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3226 9652 3209 9688 3207 9689 3206 9693
3206 9694 3226 9708 3227 9708 3231 9706
3241 9702
TIME...MOT...LOC 0049Z 227DEG 18KT 3218 9689
$$
85/NH994
WWUS54 KFWD 080112
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CST MON NOV 7 2011
TXC139-080122-
/O.EXP.KFWD.SV.W.0545.000000T0000Z-111108T0115Z/
ELLIS TX-
712 PM CST MON NOV 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ELLIS COUNTY EXPIRES
AT 715 PM CST...
AT 712 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM. IF THE STORM
RE-INTENSIFIES...A NEW WARNING WILL BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3226 9652 3209 9688 3207 9689 3206 9693
3206 9694 3226 9708 3227 9708 3231 9706
3241 9702
TIME...MOT...LOC 0112Z 227DEG 18KT 3226 9679
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 5:23 PM CST, 53 minutes earlier.
Area forecast discussion, Nov 7, 5:23 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 523 PM CST MON NOV 7 2011 .AVIATION... SCATTERED WARM SECTOR SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER NORTH-CENTRAL TX AND ARE MOVING NORTH-NORTHEAST AROUND 35 MPH. ARRIVAL OF INITIAL SHOWERS AND STORMS IN THE DALLAS-FORT WORTH METROPLEX WILL BE RIGHT AROUND 00Z. WILL LIKELY SEE CELLS CONTINUE TO OCCASIONALLY AFFECT AIRPORTS DURING THE 00-02Z TIMEFRAME AND WILL HAVE CB IN CLOUD GROUP RIGHT OFF THE BAT IN 00Z FORECASTS. MAY SEE ACTIVITY START TO DIMINISH AFTER 03Z AS SURFACE HEATING WANES AND ACTIVITY BECOMES MORE FOCUSED WEST OF THE REGION NEAR THE APPROACHING UPPER LEVEL SYSTEM AND SURFACE FRONT. STORMS ARE EXPECTED TO AGAIN APPROACH TOMORROW MORNING POSSIBLY IN THE FORM OF A SQUALL LINE AND WILL ONLY MAKE MINOR ADJUSTMENTS TO THE EXTENDED PORTION OF TAFS FOR NOW. SURFACE WINDS HAVE BACKED SOME TO THE SOUTHEAST AND SHOULD REMAIN SUSTAINED 10-15KTS WITH GUSTS 20-25KTS THROUGH THE EVENING. MVFR CIGS SHOULD ARRIVE BEFORE MIDNIGHT TONIGHT AND WILL LIKELY REMAIN IN PLACE UNTIL DRYING OCCURS WITH THE WIND SHIFT TOMORROW. 30 && .PREV DISCUSSION... /ISSUED 235 PM CST MON NOV 7 2011/ HAVE SLOWED DOWN THE PROGRESSION OF THIS SYSTEM WITH THIS PACKAGE. FEEL GFS HAS HAD A POOR HANDLE ON THE SYSTEM THE LAST 3 DAYS...AND WENT MORE IN LINE WITH THE 4KM WRF AND THE TEXAS TECH WRF PLUS THE ECMWF. WE STILL EXPECT THE MAIN START TO THE CONVECTION WILL BE NORTHWEST OF NORTH TEXAS...BECOMING LINEAR DURING THE EVENING AND SWEEPING ACROSS OUR AREA DURING THE OVERNIGHT HOURS WEST AND ENDING LATE AFTERNOON EAST. THE TORNADO THREAT THIS AFTERNOON/EVENING MAY LAST LONG ENOUGH FOR A LOW THREAT TO CONTINUE AS STORMS ENTER THE NORTHWEST COUNTIES...BUT THE MAIN SEVERE THREAT WILL BE HAIL AND DAMAGING WINDS WITH BOWING SEGMENTS EMBEDDED IN THE LINEAR SYSTEM. AS THE STORMS ENTER THE EASTERN HALF OF NORTH TEXAS TUESDAY AFTERNOON...THE SEVERE THREAT MAY INCREASE ONCE AGAIN DUE TO EXTRA INSTABILITY PROVIDED BY AFTERNOON HEATING. BY TUESDAY NIGHT...THE THREAT OF PRECIPITATION IS OVER UNTIL POSSIBLY SUNDAY AND INTO EARLY NEXT WEEK WHEN ANOTHER UPPER LOW IS EXPECTED TO PUSH INTO THE SOUTHWEST U.S. AND THEN MOVE EASTWARD. TEMPERATURES WEDNESDAY WILL BE 10-15 DEGREES COOLER THAN TUESDAY...AND DEW POINTS WILL DROP 30 DEGREES. NORTH WINDS NEAR 20 MPH WILL REMIND US THAT IT IS INDEED NOVEMBER. FOR THE REST OF THE WEEK EXPECT A SLOW WARM UP WITH HIGHS IN THE 70S BY SATURDAY. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 73 42 60 41 / 50 80 10 0 0 WACO, TX 68 75 39 61 37 / 40 80 20 0 0 PARIS, TX 62 71 43 59 36 / 50 70 40 0 0 DENTON, TX 63 73 40 59 37 / 50 70 10 0 0 MCKINNEY, TX 64 72 40 59 37 / 50 80 20 0 0 DALLAS, TX 66 73 43 61 42 / 40 80 10 0 0 TERRELL, TX 65 72 41 61 38 / 40 70 30 0 0 CORSICANA, TX 67 73 43 62 40 / 30 70 30 0 0 TEMPLE, TX 67 75 42 62 39 / 30 70 20 0 0 MINERAL WELLS, TX 61 75 38 59 34 / 50 60 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/69
Hazardous weather outlook, Nov 7, 2:29 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CST MON NOV 7 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 229 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT WITH THE BEST STORM CHANCES AFTER MIDNIGHT. SOME SEVERE STORMS ARE POSSIBLE TONIGHT...GENERALLY NORTHWEST OF A BOWIE...MINERAL WELLS...TO COMANCHE LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS CHANCES WILL CONTINUE TUESDAY MORNING FOR ALL OF NORTH TEXAS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY NORTHWEST OF A BOWIE...MINERAL WELLS...TO COMANCHE LINE. SPOTTER ACTIVATION IS POSSIBLE ACROSS MOST OF NORTH TEXAS AFTER SUNRISE TUESDAY.
In the hours before
Special weather statement, Nov 7, 5:56 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CST MON NOV 7 2011
TXZ133-145-080030-
HILL TX-JOHNSON TX-
556 PM CST MON NOV 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
HILL COUNTY
SOUTHEASTERN JOHNSON COUNTY
AT 555 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF HILLSBORO...MOVING NORTH AT
20 MPH. BROAD ROTATION IS NOTED WITH THIS STORM...WHICH MAY ENHANCE
THE WIND POTENTIAL.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...BLUM...BYNUM...
CARL'S CORNER...COVINGTON...GRANDVIEW...HILLSBORO...ITASCA...WHITNEY
AND LAKE WHITNEY STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3244 9726 3241 9709 3226 9708 3208 9696
3192 9694 3175 9729 3180 9731 3184 9728
3185 9734 3196 9739 3198 9738 3198 9740
3214 9748 3217 9746 3217 9748
TIME...MOT...LOC 2355Z 194DEG 18KT 3216 9720
85/NHSpecial weather statement, Nov 7, 6:12 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CST MON NOV 7 2011
TXZ134-145-080045-
ELLIS TX-HILL TX-
612 PM CST MON NOV 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL ELLIS COUNTY
CENTRAL HILL COUNTY
AT 612 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF HILLSBORO...MOVING NORTHEAST
AT 25 MPH. ROTATION IS NOTED WITH THIS THUNDERSTORM WHICH MAY
ENHANCE THE WIND POTENTIAL.
CITIES IN THE PATH OF THIS STORM INCLUDE CARL'S CORNER...HILLSBORO
AND ITALY.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3207 9689 3205 9688 3192 9710 3206 9723
3231 9690 3215 9675
TIME...MOT...LOC 0012Z 232DEG 20KT 3205 9708The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:12 PM CST | Special Weather Statement | FWD | Hill | 33 min |
| Nov 7, 6:26 PM CST | Special Weather Statement | FWD | Dallas | 34 min |
| Nov 7, 7:39 PM CST | Special Weather Statement | FWD | Ellis | 36 min |
| Nov 8, 4:05 AM CST | Special Weather Statement | FWD | Young | 55 min |
| Nov 8, 4:59 AM CST | Special Weather Statement | FWD | Jack, Young | 31 min |
| Nov 8, 5:20 AM CST | Special Weather Statement | FWD | Montague | 25 min |
| Nov 8, 5:33 AM CST | Special Weather Statement | FWD | Jack | 27 min |
| Nov 8, 5:37 AM CST | Special Weather Statement | FWD | Stephens | 23 min |
| Nov 8, 6:02 AM CST | Special Weather Statement | FWD | Montague | 28 min |
| Nov 8, 6:12 AM CST | Special Weather Statement | FWD | Comanche, Mills | 33 min |
| Nov 8, 6:50 AM CST | Special Weather Statement | FWD | Hamilton, Mills | 25 min |
| Nov 8, 6:59 AM CST | Special Weather Statement | FWD | Grayson | 31 min |
| Nov 8, 7:44 AM CST | Special Weather Statement | FWD | Grayson | 31 min |
| Nov 8, 8:00 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 37 min |
| Nov 8, 8:24 AM CST | Special Weather Statement | FWD | Wise | 66 min |
| Nov 8, 9:11 AM CST | Special Weather Statement | FWD | Bosque, Hill | 64 min |
| Nov 8, 9:52 AM CST | Special Weather Statement | FWD | Lamar | 38 min |
| Nov 8, 9:58 AM CST | Special Weather Statement | FWD | McLennan | 32 min |
| Nov 8, 12:28 PM CST | Special Weather Statement | FWD | Van Zandt | 32 min |
| Nov 8, 1:06 PM CST | Special Weather Statement | FWD | Van Zandt | 24 min |
| Nov 8, 1:31 PM CST | Special Weather Statement | FWD | Van Zandt | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.